Fostair

I have had asthma for many years, taking one puff day and night of my brown inhaler Qvar (Beclometasone Diproprionate), with a puff or two of my reliever, which was a Brycanyl Turbohaler.

At my asthma review, they changed me to a 'new' inhaler called Fostair...because I occasionally needed to take my reliever.

I have tried this new inhaler just over 2 weeks now, but today I am at the limit and will make another appointment with the nurse I want to go back onto the medication I was on.

Is this like anything anyone else has been talked into, taking this new combined inhaler ?

7 Replies

oldestnewest
  • I've not been talked into a combined inhaler, I have discussed alternatives and what was agreed as the best option for me is to take the medicines separately rather than combined. This allows for a more tailor made dose for my needs.

    An alternative medicine I once tried as a suggestion by the respiratory nurse, after 3 weeks I found it was not working as well as my previous medicine so I just told the doc and went back to using the medicine I had used previously.

    Other than that I can't really help as I don't have asthma nor have I experience of Forstair.

  • I take Fostair for my copd. It contains steroids to ease inflammation and another drug to relax the chest muscles, all to ease breathing.

    I take two puffs in the morning and two at night, as per my Doctors instructions.

    In the instruction leaflet it says that Fostair is not a substitute for your "Quick reliever Inhaler" Use that as normal.

    In fact too much use of the Fostair inhaler will cause problems ( See Note 3 Bottom of the page of your Fostair instructions.

    Hope this helped :) Take care.

  • Then why was i told to use my Fostair if needed instead of my reliever x

  • Suppose it had to be tried if it could have improved things but with a well controlled case can understand why it is not a good thing trying to fix something that is not broken already.

    Another experience added now that it has been tested on your case it is all valuable to know these things if things change in the future.

  • Hello Shrug

    I have asthma and Bronchectasis. With regard to the asthma I was taking 2 puffs twice a day of Beclometasone Diproprionate (Preventer). Also Salbutamol (Reliever) as and when I required it, which can be up to every hour. However when I went to see a consultant regarding my Bronchectasis he said he thought I would be better on Seretide for my asthma. Seretide is a combined inhaler. Well I tried it !! as advised, but I was needing to add even more Salbutamol than I had before so there was little point in it being combined. Not only was I adding more reliever I also felt more wheezy and consequently, after a fair trial, I went to see my GP and told him the problems. I could not cope with the combined inhaler and on chatting to my daughter, who also has asthma, she had the same problems the previous year with the combined inhaler. My GP said it just doesn't suit everyone and now I am, thankfully, back on the two seperate inhalers. I agree with Zoee the inhalers given seperately give a more taylor made approach and puts me back in control. I take my preventer twice a day and my reliever when I need relief - that makes more sense to me. I don't know if this helps but I think you are right to go back and discuss this with the professional people that help you. I did wonder if the idea of suggesting a combined inhaler might be down to cost to the National Health but hopefully it should still be for the good of the patient. I hope you get it sorted out the best way for you.

  • I went over to using a the combined inhaler Fostair earlier this year on the advice of our practise nurse, and my asthma has been worse this winter than any year since I was first diagnosed more than 20 years ago. I have had two nasty viruses, and my cough was getting worse and worse. The practise nurse put me on another combined inhaler last week - Seretide - and on using it for a second time I began wheezing horribly. So I thought I'd read up on the possible side effects of these two combination inhalers. Well, Fostair can actually make your cough worse, and this is not a rare side effect, just 'uncommon', and Seretide can cause your asthma to get worse.!

    I've had a horrible time, and feel as though I've been used as a guinea pig for these new sexy drugs, when I'd been happily contoliing my asthma, bar the odd short-lived crisis, for two decades. At the walk in centre at the weekend I was put back on beclamethazone diprprionate, but at a far lower dose than could possibly control my asthma., so it'll be back to the GP again this week. I've been put on short term oral steroids three times this winter - something I can never remember happening before, and I haven't been able to work properly for three months.

    The lesson here is 'If it ain't broke, don't fix it' !

  • I was took into hospital last week with bronchitist and influenza a i was put on nebulizer and a new inhaler fostair instead of my brown one....i only found out last year that i had asthma do its all still new to me. But since taking thia new one i have ended up with thrush and the shakes can be bad sometimes also i am sweating like mad its horrible i feel like am going throught the change cant get a proper nights sleep so am constantly tired and still having to go to work like a zombie..but i have noticed my legs have been coming out in bruises and if i bang myself its not just a small bruise its massive again aint sure if thats with steroid inhaler but with all these symptoms i think i have to go bvk to docs an get it changed my throat tongue an lips are all we sores headaches feel like i got all the bloody symptoms good to see am not alone havnt seen anyone with the bruises thought so thats worth checking

    hope alls welll mow

    Dannii